zbMATH — the first resource for mathematics

Solitary wave packets beneath a compressed ice cover. (English. Russian original) Zbl 1347.76012
Fluid Dyn. 51, No. 3, 327-337 (2016); translation from Izv. Ross. Akad. Nauk, Mekh. Zhidk. Gaza 2016, No. 3, 32-42 (2016).
Summary: A family of plane solitary wave packets of a small (but finite) amplitude on the surface of an ideal incompressible fluid of finite depth beneath an ice cover is described. The solitary wave trains correspond to solutions of the two-dimensional system of Euler’s equations of an ideal incompressible fluid of the type of a traveling wave which decreases at infinity and has identical phase and group velocities. The ice cover is simulated by an elastic Kirchhoff-Love plate freely floating on the fluid surface in the compressed state.

76B25 Solitary waves for incompressible inviscid fluids
74F10 Fluid-solid interactions (including aero- and hydro-elasticity, porosity, etc.)
86A40 Glaciology
Full Text: DOI
[1] A. T. Il’ichev, Solitary Waves in Fluid Dynamic Models (Fizmatlit, Moscow, 2003) [in Russian].
[2] Iooss, G.; Kirchgässner, K., Bifurcation d’ondes solitaires en présence d’une faible superficiele, C. R. Acad. Sci. Paris, Ser., 1, 265-268, (1990) · Zbl 0705.76020
[3] Dias, F.; Iooss, G., Capillary-gravity solitary waves with damped oscillations, Physica D, 65, 399-323, (1993) · Zbl 0778.76014
[4] Guyenne, P.; Parau, E. I., Finite-depth effects on solitary waves in a floating ice-sheet, J. Fluids and Structures, 49, 242-262, (2014)
[5] Kirchgässner, K., Wave solutions of reversible systems and applications, J. Diff. Eqns., 45, 113-127, (1982) · Zbl 0552.35005
[6] Mielke, A., Reduction of quasilinear elliptic equations in cylindrical domains with applications, Math. Meth. Appl. Sci., 10, 501-566, (1988) · Zbl 0647.35034
[7] Iooss, G.; Perouéme, M. C., Perturbed homoclinic solutions in reversible 1:1 resonance vector fields, J. Diff. Eqns., 102, 62-88, (1993) · Zbl 0792.34044
[8] G. Iooss and M. Adelmeyer, Topics in Bifurcation Theory and Applications (2nd edition, World Scientific, Singapore, 1998). · Zbl 0968.34027
[9] M. Haragus and G. Iooss, Local Bifurcations, Center Manifolds, and Normal Forms in Infinite-Dimensional Dynamical Systems (Springer, Berlin, Heidelberg, 2012). · Zbl 1230.34002
[10] Pliss, V. F., Reduction principle in the theory of stability of motion, Dokl. Akad. Nauk SSSR, 15, 1044-1046, (1964) · Zbl 0134.30701
[11] Vanderbauwhede, A.; Iooss, G., Center manifold theory in infinite dimensions, Dynamics Reported, 1, 125-163, (1992) · Zbl 0751.58025
[12] Elphick, C.; Tirapegui, M. E.; Brachet, P.; Coullet, P.; Iooss, G., A simple global characterization of normal forms of singular vector fields, Physica D, 29, 95-127, (1987) · Zbl 0633.58020
[13] Müller, A.; Ettema, R., Dynamic response of an icebreaker hull to ice breaking, 287-296, (1984)
[14] A. E. H. Love, A Treatise on the Mathematical Theory of Elasticity (Cambridge University Press, Cambridge, 1927). · JFM 53.0752.01
[15] Forbes, L. K., Surface waves of large amplitude beneath an elastic sheet. high order series solution, J. Fluid Mech., 169, 409-428, (1986) · Zbl 0607.76015
[16] D. E. Kheisin, Ice Cover Dynamics (Gidrometeoizdat, Leningrad, 1967) [in Russian].
[17] V. A. Squire, R. J. Hosking, A. D. Kerr, and P. G. Langhorne, Moving Loads on Ice Plates (Kluver, Acad. Publ., Dordrecht, 1996).
[18] Iooss, G.; Kirchgässner, K., Water waves for small surface tension: an approach via normal form, Proc. Roy. Soc. Edinburgh Ser. A., 122, 267-299, (1992) · Zbl 0767.76004
[19] T. Kato, Perturbation Theory of Linear Operators (Mir, Moscow, 1972).
[20] Il’ichev, A. T.; Tomashpol’skii, V. Ya., Soliton-like structures on the fluid surface beneath an ice cover, Teor. Mat. Fiz., 182, 267-283, (2015)
[21] Il’ichev, A. T., Solitary wave packets and dark solitons on the water-ice interface, Tr. Matem. Inst. RAN im. V. A. Steklova, 289, 163-177, (2015)
[22] Il’ichev, A. T., Soliton-like structures on the water-ice interface, Usp. Mat. Nauk, 6, 85-138, (2015) · Zbl 1353.35228
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.